Alert archive / Washington / Winter Storm Warnings in 2016
Winter Storm Warning 11, NWS Seattle, WA
NWS Seattle, WA issued this winter storm warning at Dec 7, 2016, 3:02 PM PST. It took effect at Dec 8, 2016, 4:00 PM PST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2016, 3:02 PM PST (23:02 UTC)
- In effect from
- Dec 8, 2016, 4:00 PM PST
- Expired
- Dec 9, 2016, 8:00 AM PST
- In force
- 16 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
924 WWUS46 KSEW 072302 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 302 PM PST WED DEC 7 2016 WAZ511-081200- /O.UPG.KSEW.WS.A.0011.161208T1500Z-161209T1500Z/ /O.NEW.KSEW.WS.W.0011.161209T0000Z-161209T1600Z/ HOOD CANAL AREA- 302 PM PST WED DEC 7 2016 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THURSDAY TO 8 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 8 AM PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...A WEATHER SYSTEM WILL MOVE FROM SOUTH TO NORTH OVER WESTERN WASHINGTON THURSDAY NIGHT. WITH COLD AIR IN PLACE SNOW WILL FALL WITH ACCUMULATION OF 4 TO 6 INCHES. THE SNOW SHOULD CHANGE TO RAIN BY DAYBREAK FRIDAY. * MAIN IMPACT...TRAVEL WILL AFFECTED AS ROADWAY SURFACE CONDITIONS MAY BECOME SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE PLANNING ON TRAVEL LATE THURSDAY AFTERNOON AND NIGHT SHOULD EXPECT WINTER DRIVING CONDITONS. && $$ WAZ001-504-506-507-509-510-512-514-555-556-558-559-081200- /O.UPG.KSEW.WS.A.0011.161208T1500Z-161209T1500Z/ /O.NEW.KSEW.WW.Y.0032.161209T0000Z-161209T1600Z/ SAN JUAN COUNTY-SOUTHWEST INTERIOR-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-TACOMA AREA-ADMIRALTY INLET AREA- LOWER CHEHALIS VALLEY AREA-EASTERN STRAIT OF JUAN DE FUCA- EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY-SEATTLE AND VICINITY- BREMERTON AND VICINITY- 302 PM PST WED DEC 7 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 8 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 8 AM PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...A WEATHER SYSTEM WILL MOVE FROM SOUTH TO NORTH THROUGH WESTERN WASHINGTON THURSDAY NIGHT. WITH COLD AIR IN PLACE SNOW WILL FALL AND SNOW ACCUMULATION OF 1 TO 3 INCHES IS EXPECTED ACROSS MOST OF THE LOWLANDS. THE SNOW SHOULD CHANGE TO RAIN BEFORE DAYBREAK FRIDAY. * MAIN IMPACT...TRAVEL WILL AFFECTED AS ROADWAY SURFACE CONDITIONS MAY BECOME SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE PLANNING ON TRAVEL LATE THURSDAY AFTERNOON AND NIGHT SHOULD EXPECT WINTER DRIVING CONDITONS. && $$ WAZ513-567>569-081200- /O.UPG.KSEW.WS.A.0011.161209T0000Z-161210T0000Z/ /O.NEW.KSEW.WW.Y.0032.161209T0000Z-161210T1100Z/ OLYMPICS-CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- CASCADES OF PIERCE AND LEWIS COUNTIES- 302 PM PST WED DEC 7 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 3 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW ...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 3 AM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...A WEATHER SYSTEM WILL MOVE THROUGH WESTERN WASHINGTON THURSDAY NIGHT. PERIODS OF SNOW WILL FALL WITH 4 TO 8 INCHES IN THE MOUNTAINS. IT WILL BE WINDY SO THE VISIBILITY WILL LIKELY BE REDUCED AT TIMES. * MAIN IMPACT...TRAVEL WILL AFFECTED AS ROADWAY SURFACE CONDITIONS MAY BECOME SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE PLANNING ON TRAVEL LATE THURSDAY AFTERNOON AND NIGHT SHOULD EXPECT WINTER DRIVING CONDITONS. && $$ WAZ503-081200- /O.UPG.KSEW.WS.A.0011.161208T1500Z-161209T1500Z/ /O.NEW.KSEW.WW.Y.0032.161209T0000Z-161209T2000Z/ WESTERN WHATCOM COUNTY- 302 PM PST WED DEC 7 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THURSDAY TO NOON PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 8 AM PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...A WEATHER SYSTEM WILL MOVE FROM SOUTH TO NORTH THROUGH WESTERN WASHINGTON THURSDAY NIGHT. WITH COLD AIR IN PLACE SNOW WILL FALL AND SNOW ACCUMULATION OF 1 TO 3 INCHES IS EXPECTED ACROSS MOST OF THE LOWLANDS. THE SNOW SHOULD CHANGE TO RAIN BEFORE DAYBREAK FRIDAY. * MAIN IMPACT...TRAVEL WILL AFFECTED AS ROADWAY SURFACE CONDITIONS MAY BECOME SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE PLANNING ON TRAVEL LATE THURSDAY AFTERNOON AND NIGHT SHOULD EXPECT WINTER DRIVING CONDITONS. && $$ WAZ515-081200- /O.NEW.KSEW.WW.Y.0032.161209T0000Z-161209T1600Z/ WESTERN STRAIT OF JUAN DE FUCA- 302 PM PST WED DEC 7 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 8 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 8 AM PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...A WEATHER SYSTEM WILL MOVE FROM SOUTH TO NORTH THROUGH WESTERN WASHINGTON THURSDAY NIGHT. WITH COLD AIR IN PLACE SNOW WILL FALL AND SNOW ACCUMULATION OF 1 TO 3 INCHES IS EXPECTED ACROSS MOST OF THE LOWLANDS. THE SNOW SHOULD CHANGE TO RAIN BEFORE DAYBREAK FRIDAY. * MAIN IMPACT...TRAVEL WILL AFFECTED AS ROADWAY SURFACE CONDITIONS MAY BECOME SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE PLANNING ON TRAVEL LATE THURSDAY AFTERNOON AND NIGHT SHOULD EXPECT WINTER DRIVING CONDITONS. && $$
4 follow-up statements
839 WWUS46 KSEW 081233 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 433 AM PST THU DEC 8 2016 WAZ511-082045- /O.CON.KSEW.WS.W.0011.161209T0000Z-161209T1600Z/ HOOD CANAL AREA- 433 AM PST THU DEC 8 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM PST FRIDAY... * TIMING...A WEATHER SYSTEM WILL MOVE FROM SOUTH TO NORTH OVER WESTERN WASHINGTON TONIGHT. WITH COLD AIR IN PLACE...PRECIPITATION WILL START AS SNOW TONIGHT BEFORE CHANGING TO RAIN BY DAYBREAK FRIDAY. * ACCUMULATION...SNOWFALL ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED. * MAIN IMPACT...TRAVEL WILL AFFECTED AS ROADWAY SURFACE CONDITIONS MAY BECOME SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE PLANNING ON TRAVEL LATE THURSDAY AFTERNOON AND NIGHT SHOULD EXPECT WINTER DRIVING CONDITIONS. && $$ WAZ001-504-506-507-509-510-512-514-515-555-556-558-559-082045- /O.CON.KSEW.WW.Y.0032.161209T0000Z-161209T1600Z/ SAN JUAN COUNTY-SOUTHWEST INTERIOR-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-TACOMA AREA-ADMIRALTY INLET AREA- LOWER CHEHALIS VALLEY AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA-EAST PUGET SOUND LOWLANDS- BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY- 433 AM PST THU DEC 8 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM PST FRIDAY... * TIMING...A WEATHER SYSTEM WILL MOVE FROM SOUTH TO NORTH OVER WESTERN WASHINGTON TONIGHT. WITH COLD AIR IN PLACE...PRECIPITATION WILL START AS SNOW TONIGHT BEFORE CHANGING TO RAIN BY DAYBREAK FRIDAY. * ACCUMULATION...SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED ACROSS MOST OF THE LOWLANDS. * MAIN IMPACT...TRAVEL WILL AFFECTED AS ROADWAY SURFACE CONDITIONS MAY BECOME SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE PLANNING ON TRAVEL LATE THURSDAY AFTERNOON AND NIGHT SHOULD EXPECT WINTER DRIVING CONDITIONS. && $$ WAZ513-567>569-082045- /O.CON.KSEW.WW.Y.0032.161209T0000Z-161210T1100Z/ OLYMPICS-CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- CASCADES OF PIERCE AND LEWIS COUNTIES- 433 AM PST THU DEC 8 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PST SATURDAY... * TIMING...A WEATHER SYSTEM WILL MOVE THROUGH WESTERN WASHINGTON TONIGHT BRINGING ADDITIONAL SNOWFALL TO THE MOUNTAINS. STRONG EAST WINDS IN COMBINATION WITH THIS EXPECTED SNOW MAY REDUCE VISIBILITY AT TIMES. * ACCUMULATION...PERIODS OF SNOW WILL RESULT IN 4 TO 8 INCHES OF NEW SNOWFALL. * MAIN IMPACT...TRAVEL WILL AFFECTED AS ROADWAY SURFACE CONDITIONS MAY BECOME SLIPPERY AND WINDS COMBINED WITH SNOW MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE PLANNING ON TRAVEL LATE THURSDAY AFTERNOON AND NIGHT SHOULD EXPECT WINTER DRIVING CONDITIONS. && $$ WAZ503-082045- /O.CON.KSEW.WW.Y.0032.161209T0000Z-161209T2000Z/ WESTERN WHATCOM COUNTY- 433 AM PST THU DEC 8 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON PST FRIDAY... * TIMING...A WEATHER SYSTEM WILL MOVE FROM SOUTH TO NORTH OVER WESTERN WASHINGTON TONIGHT. WITH COLD AIR IN PLACE...PRECIPITATION WILL START AS SNOW TONIGHT BEFORE CHANGING TO RAIN BY NOON FRIDAY. * ACCUMULATION...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED IN THE LOWER ELEVATIONS. * MAIN IMPACT...TRAVEL WILL AFFECTED AS ROADWAY SURFACE CONDITIONS MAY BECOME SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE PLANNING ON TRAVEL LATE THURSDAY AFTERNOON AND NIGHT SHOULD EXPECT WINTER DRIVING CONDITIONS. && $$
430 WWUS46 KSEW 082025 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1225 PM PST THU DEC 8 2016 WAZ511-090700- /O.CON.KSEW.WS.W.0011.161209T0000Z-161209T1600Z/ HOOD CANAL AREA- 1225 PM PST THU DEC 8 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM PST FRIDAY... * TIMING...A WEATHER SYSTEM WILL MOVE FROM SOUTH TO NORTH OVER WESTERN WASHINGTON TONIGHT. WITH COLD AIR IN PLACE... PRECIPITATION WILL START AS SNOW TONIGHT BEFORE CHANGING TO RAIN BY DAYBREAK FRIDAY. * ACCUMULATION...SNOWFALL ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED IN THE HOOD CANAL AREA. * MAIN IMPACT...TRAVEL WILL AFFECTED AS ROADWAY SURFACE CONDITIONS MAY BECOME SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE PLANNING ON TRAVEL LATE THURSDAY AFTERNOON AND NIGHT SHOULD EXPECT WINTER DRIVING CONDITIONS. && $$ WAZ001-504-506-507-509-510-512-514-515-555-556-558-559-090700- /O.CON.KSEW.WW.Y.0032.161209T0000Z-161209T1600Z/ SAN JUAN COUNTY-SOUTHWEST INTERIOR-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-TACOMA AREA-ADMIRALTY INLET AREA- LOWER CHEHALIS VALLEY AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA-EAST PUGET SOUND LOWLANDS- BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY- 1225 PM PST THU DEC 8 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM PST FRIDAY... * TIMING...A WEATHER SYSTEM WILL MOVE FROM SOUTH TO NORTH OVER WESTERN WASHINGTON TONIGHT. WITH COLD AIR IN PLACE... PRECIPITATION WILL START AS SNOW TONIGHT BEFORE CHANGING TO RAIN BY DAYBREAK FRIDAY. * ACCUMULATION...SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED ACROSS MOST OF THE LOWLANDS. * MAIN IMPACT...TRAVEL WILL AFFECTED AS ROADWAY SURFACE CONDITIONS MAY BECOME SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE PLANNING ON TRAVEL LATE THURSDAY AFTERNOON AND NIGHT SHOULD EXPECT WINTER DRIVING CONDITIONS. && $$ WAZ513-567>569-090700- /O.CON.KSEW.WW.Y.0032.161209T0000Z-161210T1100Z/ OLYMPICS-CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- CASCADES OF PIERCE AND LEWIS COUNTIES- 1225 PM PST THU DEC 8 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PST SATURDAY... * TIMING...A WEATHER SYSTEM WILL MOVE THROUGH WESTERN WASHINGTON TONIGHT BRINGING SNOW TO THE MOUNTAINS. STRONG EAST WINDS IN COMBINATION WITH THIS EXPECTED SNOW MAY REDUCE VISIBILITY AT TIMES. * ACCUMULATION...PERIODS OF SNOW WILL RESULT IN 4 TO 8 INCHES OF SNOW TONIGHT. * MAIN IMPACT...TRAVEL WILL AFFECTED AS ROADWAY SURFACE CONDITIONS MAY BECOME SLIPPERY AND WINDS COMBINED WITH SNOW MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE PLANNING ON TRAVEL LATE THURSDAY AFTERNOON AND NIGHT SHOULD EXPECT WINTER DRIVING CONDITIONS. && $$ WAZ503-090700- /O.CON.KSEW.WW.Y.0032.161209T0000Z-161209T2000Z/ WESTERN WHATCOM COUNTY- 1225 PM PST THU DEC 8 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON PST FRIDAY... * TIMING...A WEATHER SYSTEM WILL MOVE FROM SOUTH TO NORTH OVER WESTERN WASHINGTON TONIGHT. WITH COLD AIR IN PLACE... PRECIPITATION WILL BE SNOW BUT SHOULD CHANGE TO ALL RAIN BY NOON FRIDAY. THERE IS A CHANCE OF FREEZING RAIN FRIDAY MORNING. * ACCUMULATION...SNOW ACCUMULATION OF 1 TO 3 INCHES ARE EXPECTED LATER TONIGHT THROUGH FRIDAY MORNING. * MAIN IMPACT...TRAVEL WILL AFFECTED AS ROADWAY SURFACE CONDITIONS MAY BECOME SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE PLANNING ON TRAVEL LATE THURSDAY AFTERNOON AND NIGHT SHOULD EXPECT WINTER DRIVING CONDITIONS. && $$
589 WWUS46 KSEW 090228 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 628 PM PST THU DEC 8 2016 WAZ511-091030- /O.CON.KSEW.WS.W.0011.000000T0000Z-161209T1600Z/ HOOD CANAL AREA- 628 PM PST THU DEC 8 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM PST FRIDAY... * TIMING...A WEATHER SYSTEM WILL MOVE FROM SOUTH TO NORTH OVER WESTERN WASHINGTON TONIGHT. WITH COLD AIR IN PLACE... PRECIPITATION WILL START AS SNOW TONIGHT BEFORE CHANGING TO RAIN BY DAYBREAK FRIDAY. * ACCUMULATION...SNOWFALL ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED IN THE HOOD CANAL AREA. * MAIN IMPACT...TRAVEL WILL AFFECTED AS ROADWAY SURFACE CONDITIONS MAY BECOME SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE PLANNING ON TRAVEL LATE THURSDAY AFTERNOON AND NIGHT SHOULD EXPECT WINTER DRIVING CONDITIONS. && $$ WAZ516-090800- /O.EXB.KSEW.WW.Y.0032.000000T0000Z-161209T0800Z/ NORTH COAST- 628 PM PST THU DEC 8 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * TIMING...EXPECT SNOW TO DEVELOP BY 7 PM. SNOW WILL LIKELY TURN TO RAIN BY MIDNIGHT. * ACCUMULATION...SNOWFALL ACCUMULATIONS UP TO 3 INCHES WITH HIGHEST AMOUNTS AWAY FROM THE BEACHES AND ABOVE 500 FEET ELEVATION. * MAIN IMPACT...TRAVEL WILL AFFECTED AS ROADWAY SURFACE CONDITIONS MAY BECOME SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE SHOULD EXPECT SLIPPERY ROADWAYS TONIGHT. && $$ WAZ517-090800- /O.EXB.KSEW.WW.Y.0032.000000T0000Z-161209T0800Z/ CENTRAL COAST- 628 PM PST THU DEC 8 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR A MIX OF WINTER WEATHER...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * TIMING...A FRONTAL SYSTEM WILL MOVE INLAND TONIGHT. EXPECT SNOW EARLY THIS EVENING TO TURN TO A BRIEF PERIOD OF FREEZING RAIN BEFORE TURNING TO RAIN BY MIDNIGHT. * ACCUMULATION...AN INCH OR SO OF SNOW WILL BE FOLLOWED BY A 2 TO 3 HOUR PERIOD OF LIGHT FREEZING RAIN THIS EVENING BEFORE PRECIPITATION TURNS TO ALL RAIN. * MAIN IMPACT...SLIPPERY ROADWAYS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SLIPPERY ROADWAYS OVERNIGHT. && $$ WAZ001-504-506-507-509-510-512-514-515-555-556-558-559-091030- /O.CON.KSEW.WW.Y.0032.000000T0000Z-161209T1600Z/ SAN JUAN COUNTY-SOUTHWEST INTERIOR-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-TACOMA AREA-ADMIRALTY INLET AREA- LOWER CHEHALIS VALLEY AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA-EAST PUGET SOUND LOWLANDS- BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY- 628 PM PST THU DEC 8 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST FRIDAY... * TIMING...A WEATHER SYSTEM WILL MOVE FROM SOUTH TO NORTH OVER WESTERN WASHINGTON TONIGHT. WITH COLD AIR IN PLACE... PRECIPITATION IS STARTING AS SNOW. PRECIPITATION WILL TURN TO RAIN FROM THE SOUTH BETWEEN 10 PM AND 4 AM. SOME AREAS SOUTH OF SEATTLE MAY SEE A BRIEF PERIOD OF FREEZING RAIN. * ACCUMULATION...UP TO 3 INCHES OF SNOW CAN BE EXPECTED BEFORE PRECIPITATION TURNS TO RAIN. A BRIEF PERIOD OF FREEZING RAIN IS POSSIBLE SOUTH OF SEATTLE. * MAIN IMPACT...SLIPPERY ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE PLANNING ON TRAVEL SHOULD BE PREPARED FOR SLIPPERY ROADWAYS OVERNIGHT. && $$ WAZ513-567>569-091030- /O.CON.KSEW.WW.Y.0032.000000T0000Z-161210T1100Z/ OLYMPICS-CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- CASCADES OF PIERCE AND LEWIS COUNTIES- 628 PM PST THU DEC 8 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... * TIMING...A WEATHER SYSTEM WILL MOVE THROUGH WESTERN WASHINGTON TONIGHT BRINGING SNOW TO THE MOUNTAINS. STRONG EAST WINDS IN COMBINATION WITH THIS EXPECTED SNOW MAY REDUCE VISIBILITY AT TIMES. * ACCUMULATION...PERIODS OF SNOW WILL RESULT IN 4 TO 8 INCHES OF SNOW TONIGHT. * MAIN IMPACT...TRAVEL WILL AFFECTED AS ROADWAY SURFACE CONDITIONS MAY BECOME SLIPPERY AND WINDS COMBINED WITH SNOW MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE PLANNING ON TRAVEL LATE THURSDAY AFTERNOON AND NIGHT SHOULD EXPECT WINTER DRIVING CONDITIONS. && $$ WAZ503-091030- /O.CON.KSEW.WW.Y.0032.000000T0000Z-161209T2000Z/ WESTERN WHATCOM COUNTY- 628 PM PST THU DEC 8 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY... * TIMING...A WEATHER SYSTEM WILL MOVE FROM SOUTH TO NORTH OVER WESTERN WASHINGTON TONIGHT. WITH COLD AIR IN PLACE... PRECIPITATION WILL BE SNOW BUT SHOULD CHANGE TO ALL RAIN BY NOON FRIDAY. THERE IS A CHANCE OF FREEZING RAIN FRIDAY MORNING. * ACCUMULATION...SNOW ACCUMULATION OF 1 TO 3 INCHES ARE EXPECTED LATER TONIGHT THROUGH FRIDAY MORNING. * MAIN IMPACT...TRAVEL WILL AFFECTED AS ROADWAY SURFACE CONDITIONS MAY BECOME SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE PLANNING ON TRAVEL LATE THURSDAY AFTERNOON AND NIGHT SHOULD EXPECT WINTER DRIVING CONDITIONS. && $$
011 WWUS46 KSEW 091026 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 226 AM PST FRI DEC 9 2016 WAZ511-091600- /O.CON.KSEW.WS.W.0011.000000T0000Z-161209T1600Z/ HOOD CANAL AREA- 226 AM PST FRI DEC 9 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * TIMING...SNOWFALL CONTINUES OVER THE HOOD CANAL AREA THIS EARLY MORNING BUT IS EXPECTED TO CHANGE OVER TO RAIN BY DAYBREAK TODAY. * ACCUMULATION...UP TO AN ADDITIONAL INCH OF SNOWFALL IS POSSIBLE THIS MORNING...BRINGING STORM TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES TO THE HOOD CANAL AREA. * MAIN IMPACT...TRAVEL WILL AFFECTED AS ROADWAY SURFACE CONDITIONS MAY BECOME SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE PLANNING ON TRAVEL LATE THURSDAY AFTERNOON AND NIGHT SHOULD EXPECT WINTER DRIVING CONDITIONS. && $$ WAZ001-504-506-507-509-510-512-514-515-555-556-558-559-091600- /O.CON.KSEW.WW.Y.0032.000000T0000Z-161209T1600Z/ SAN JUAN COUNTY-SOUTHWEST INTERIOR-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-TACOMA AREA-ADMIRALTY INLET AREA- LOWER CHEHALIS VALLEY AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA-EAST PUGET SOUND LOWLANDS- BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY- 226 AM PST FRI DEC 9 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * TIMING...SNOW CONTINUES TO FALL NORTH OF LEWIS COUNTY...WHERE THE TRANSITION TO RAIN HAS ALREADY OCCURRED. THIS WILL SPREAD FURTHER NORTH AS THE MORNING PROGRESSES WITH THE CHANGE OVER TO RAIN EXPECTED FOR OLYMPIA...TACOMA AND SEATTLE OCCURRING BETWEEN 4 AND 6 AM THIS MORNING. NORTHERN PORTIONS OF THE SEATTLE METRO AREA AND INTO EVERETT MAY SEE THIS CHANGE OVER SLIGHTLY LATER...BETWEEN 6 AND 7 AM. * ACCUMULATION...UP TO AN ADDITIONAL INCH OF SNOW IS POSSIBLE BEFORE THE CHANGE OVER TO RAIN. DURING THE TRANSITION...PERIODS OF MIXED PRECIPITATION...SUCH AS FREEZING RAIN...WILL BE POSSIBLE * MAIN IMPACT...ADDITIONAL SNOWFALL ALONG WITH THE PROSPECT OF FREEZING RAIN DURING THE TRANSITION TO RAIN MAY CREATE SLIPPERY ROADWAYS FOR THE EARLIEST PORTION OF THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE PLANNING ON TRAVEL SHOULD BE PREPARED FOR SLIPPERY ROADWAYS OVERNIGHT. && $$ WAZ513-567>569-100000- /O.CON.KSEW.WW.Y.0032.000000T0000Z-161210T1100Z/ OLYMPICS-CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- CASCADES OF PIERCE AND LEWIS COUNTIES- 226 AM PST FRI DEC 9 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... * TIMING...THE THREAT OF CONTINUED SNOWFALL LOOKS TO REMAIN OVER THE MOUNTAINS OF WESTERN WASHINGTON THROUGH THE DAY TODAY BEFORE STARTING TO TAPER OFF DURING THE OVERNIGHT HOURS TONIGHT. INCREASED EAST TO SOUTHEAST WINDS COMBINED WITH EXPECTED SNOW MAY REDUCE VISIBILITY AT TIMES. * ACCUMULATION...ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES OF ARE EXPECTED THROUGH THIS EVENING. * MAIN IMPACT...TRAVEL WILL AFFECTED AS ROADWAY SURFACE CONDITIONS MAY BECOME SLIPPERY AND WINDS COMBINED WITH SNOW MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE PLANNING ON TRAVEL LATE THURSDAY AFTERNOON AND NIGHT SHOULD EXPECT WINTER DRIVING CONDITIONS. && $$ WAZ503-092000- /O.CON.KSEW.WW.Y.0032.000000T0000Z-161209T2000Z/ WESTERN WHATCOM COUNTY- 226 AM PST FRI DEC 9 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * TIMING...SNOWFALL IS EXPECTED TO CONTINUE OVER WESTERN WHATCOM COUNTY THIS MORNING BEFORE TRANSITIONING TO RAIN BY NOON TODAY. MIXED PRECIPITATION...SUCH AS FREEZING RAIN...IS POSSIBLE AT TIMES DURING THE TRANSITION FROM SNOW TO RAIN BETWEEN 10 AM AND NOON TODAY. * ACCUMULATION...UP TO AN ADDITIONAL 2 INCHES OF SNOW IS POSSIBLE THIS MORNING...BRINGING A STORM TOTAL SNOW ACCUMULATION OF 1 TO 3 INCHES. * MAIN IMPACT...TRAVEL WILL AFFECTED AS ROADWAY SURFACE CONDITIONS MAY BECOME SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE PLANNING ON TRAVEL LATE THURSDAY AFTERNOON AND NIGHT SHOULD EXPECT WINTER DRIVING CONDITIONS. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Dec 7, 9:20 AM PST, 5 hours 42 minutes earlier.
Area forecast discussion, Dec 7, 9:20 AM PST, 5 hours 42 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
920 AM PST Wed Dec 7 2016
.SYNOPSIS...Cold dry air is over Western Washington this
morning. Offshore flow will increase tonight and Thursday as high
pressure moves inland and low pressure approaches the area. A front
will reach the area Thursday afternoon and move north through
Western Washington Thursday night. Cool rainy weather is likely
Friday through the weekend--although the snow level should be
low. Dry weather is possible for a couple of days around Monday
and Tuesday of next week.
&&
.SHORT TERM...There is a front offshore and it becomes
increasingly west-east oriented through Thursday and then moves
north through Western Washington late Thursday afternoon and evening.
Clear Skies today will give way to high clouds tonight. The clouds
will increase Thursday with snow starting up in the south, probably
midday, and spreading north through the rest of Western Washington
around late afternoon. Easterly pressure gradients will rise, with
windy weather in the typical gap wind areas on Thursday--which is
west of the passes for the most part and around Enumclaw.
Snow Thursday night will turn to rain by daybreak Friday in much of
the lowlands. Cool air tends to bank up against the east slopes of
the Olympics-so it might take an extra six hours there, and the
precip is usually heaviest there in this overrunning easterly flow
type of system. The Seattle metro area should get some drying from
the easterlies and 1-3 inches is a good forecast for now. There is a
winter storm watch up for most of Western Washington--my guess is
that most areas will end up with a winter weather advisory and Hood
Canal will get a winter storm warning for heavy snow.
Currently there is still Fraser outflow--but it is not all that
strong, the Bellingham to Williams Lake gradient is -10mb and steady-
-til that collapses chilly air will keep a mix of wintry precip
around Bellingham. For Thursday night, that will be snow. For Friday
morning there could be a little sleet or freezing rain mixed in, and
then after that it is hard to say--but I think the forecast for
Western Whatcom county could be five degrees too warm for the highs
and the lows Friday through Monday, so that is something to work on
today.
So, back to Friday--rain will fall at times for the most lowlands
except perhaps that wintry mix for Whatcom county and the places
that are slower to scour in the morning like Hood Canal and maybe
along the Strait. The afternoon and Friday night are rainy, and then
the 12z GFS has a weather system and 1002mb low moving on to the
coast--that fills and mushes out into the Columbia Basin Saturday.
The 1000-850mb thickness ranges from 1320dm at Hoquiam to 1296dm at
Bellingham--so the north may still flirt with wet snow but nearly
all the lowlands should have rain Friday night. The precip moves
into the Cascades and dries up Saturday morning--the foothills of
the Cascades should have a snow level that is below 500 feet in the
north to maybe 1500 feet in the south but we may see wet snow on the
hills for a few hours around daybreak Saturday--the path of that low
keeps the low level flow coolish and interesting and even though the
850mb temp is fairly warm at -3c around Seattle on that 12z GFS.
.LONG TERM...Weather systems over the weekend should give way to
cold dry weather again for a couple days, probably Mon-Tue. Then
around the middle of next week the westerlies should break through
and resume--so next Wednesday could be one of those transition
periods from snow to rain again. Timing could easily be off a day
or two.
&&
.AVIATION...Moderate northerly flow aloft over western Washington
this morning, becoming light tonight, then moderate southwest
aloft developing on Thursday. Strong low-level offshore wind flow
will maintain a dry and stable air mass through about 21z Thu.
Patchy freezing fog again tonight in favored sheltered river
valleys such as the Snoqualmie and Chehalis.
KSEA...Dry air mass will remain in place through 21z Thu. High
clouds will start to increase late tonight. Snow will hold off
until late Thursday afternoon, so dry weather until then.
Northeast surface winds through this afternoon. An easterly wind
emanating from the Cascades will be possible at times from this
evening through Thursday. Haner
&&
.MARINE...Easterly flow will increase today as a strong Pacific
frontal systems slowly approaches the region, with gale force
easterlies expected over the coastal waters, west entrance Strait
of Juan de Fuca and central Strait beginning this evening and
continuing into Thursday night. Gale Warnings are already in
effect, and confidence in this event is high. For the remainder
of the inland waters, the wind forecast is less certain but it
looks like the winds will probably remain just below gale force.
The winds will probably shift to southwest over the coastal waters
on Friday, in the wake of the cold front or occluded front associated
with the system discussed above. There is not much confidence in
forecast particulars for Friday (or beyond) though, as model
solutions continue to vary widely. Specifically, most GFS
solutions bring a fairly deep low into the offshore waters Friday
or Friday night; however, even the GFS is not very consistent from
run to run. The ECMWF has a weaker low much further offshore. In
intentionally vague and general terms, the back side of the
frontal system will probably move inland Friday or Friday night,
with a trough remaining over the area this weekend. Haner/McDonnal
&&
.HYDROLOGY...No river flooding is expected over the next week.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Storm Watch from Thursday morning through Friday morning
for Admiralty Inlet Area-Bellevue and Vicinity-Bremerton
and Vicinity-East Puget Sound Lowlands-Eastern Strait of
Juan de Fuca-Everett and Vicinity-Hood Canal Area-Lower
Chehalis Valley Area-San Juan County-Seattle and Vicinity-
Southwest Interior-Tacoma Area-Western Skagit County-
Western Whatcom County.
Winter Storm Watch from Thursday afternoon through Friday
afternoon for Cascades of Pierce and Lewis Counties-
Cascades of Snohomish and King Counties-Cascades of Whatcom
and Skagit Counties-Olympics.
PZ...Gale Warning from 9 PM this evening to midnight PST Thursday
night for Coastal Waters From Cape Flattery To James Island
Out 10 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater Out 10 Nm.
Gale Warning from 9 PM this evening to 3 AM PST Friday for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm.
Small Craft Advisory until 9 AM PST Thursday for Northern Inland
Waters Including The San Juan Islands.
Gale Warning from 4 PM this afternoon to midnight PST Thursday
night for Central U.S. Waters Strait Of Juan De Fuca-West
Entrance U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 8:16 PM PST | Winter Storm Watch | SEW | San Juan | 19 hr |
| Dec 7, 2:53 AM PST | Gale Warning | SEW | 48 hr | |
| Dec 7, 2:53 AM PST | Small Craft Advisory | SEW | 6 hr | |
| Dec 7, 3:02 PM PST | Winter Weather Advisory | SEW | San Juan | 60 hr |
| Dec 7, 3:04 PM PST | Wind Advisory | SEW | 30 hr |
Nearby
Winter Storm Warnings in Washington, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.